MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71343604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr that had been performed on an unspecified date, the patient experienced leaking of the wound due to staphylococcus infection.A revision surgery was performed on (b)(6) 2021 to address this adverse event.The surgeon performed an incision through the previous incision, washed the hip out and took pathology samples.The initial plan was to perform a femoral head and liner exchange but when the surgeon was using a punch to get the femoral head off, it knocked the femoral stem loose.So the surgeon needed to replace the stem also.New sn devices were implanted.The current status of patient¿s health is unknown.New implants that were put in: 71332754 lot #20km04471 acetabular liner, 71357107 lot #20km05452 anthology femoral component, 71343604 lot #20mm11041.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, reportedly, the patient underwent revision due to a ¿wound leak¿ secondary to a staph infection, and although the initial plan was to perform a head and liner exchange, the stem was inadvertently knocked loose during the head removal process and also required revision.Per correspondence, no further patient information was available for this case.Without the requested documentation, the clinical root cause of the reported events could not be confirmed nor concluded.The patient impact beyond the reported symptoms and listed component revisions could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
OXINIUM FEM HD 12/14 36 MM M/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11648432
Report Number1020279-2021-02912
Device Sequence Number16986051
Product Code JDI
UDI-Device Identifier03596010477286
UDI-Public03596010477286
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343604
Device Catalogue Number71343604
Device Lot Number20CM02989
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;